MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PSN FEM PS PPS CCR STD SZ9 L; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PSN FEM PS PPS CCR STD SZ9 L; PROSTHESIS, KNEE
Catalog Number 42-5066-066-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Impaired Healing (2378); Fluid Discharge (2686); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 08/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: psn tib np 0 deg, #item 42536007501, #lot 66964507.Psn asf ps 10mm, #item 42512400710, #lot 66228986.Stryker simplex hv, #item un, #lot 443aa701kf.Therapy date: remain implanted.H6: component code mechanical (g04) - femur.Attempts have been made to gather all product identification information and no further information has been provided.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient had an initial left total knee arthroplasty.Two months lather the knee was aspirated for mild wound drainage.Patient complained of pain, swelling, and wound healing issues.Three months after implantation mri showed a quad tendon defect with retinacular tear and extravasation of fluid from deep within the knee joint to superficial and left quadricep tendon repair with no explantation of components.During the surgical intervention, the joint was exposed and noted scar tissue that was excised with the quad tendon repair.The components remained implanted, 4 months later left knee prepatellar bursa aspiration for mild wound drainage.No results of aspirations provided.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4,b5,d2,g1,g3,g6,h1,h2,h3,h4,h6.The cmp was confirmed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Pn 42506606601 (psn ps standard pps femur) & pn 42536007501 (psn 0deg cemented keel tibia): review of complaint history found no additional related issues for these items and the reported part and lot combinations.Medical records provided and reviewed state that the patient underwent an initial left total knee arthroplasty (tka).The procedure was rosa-assisted, completed without intraoperative complications.2 months post implantation, the left knee was aspirated for mild wound drainage.On 3 months later, an mri demonstrated a quadriceps tendon defect with retinacular tear and extravasation of fluid.The patient underwent a left quadriceps tendon defect arthrotomy and repair with sutures.The patient had experienced wound healing issues, pain, and swelling, with multiple deep periprosthetic joint infection workups all returning negative results.Mri confirmed a retinacular defect, and the patient was indicated for left quadriceps tendon rupture repair with implants noted to be in good condition.The arthrotomy was found intact and scarred over with no extra-articular fluid present.Visualization and palpation, in conjunction with review of the preoperative mri, revealed scarring at the medial retinaculum that was thin with some joint effusion collection, and the decision was made to open the joint.A washout was performed with imbrication, excision of the scarred medial retinaculum, and reinforced closure of the quadriceps tendon.The quadriceps tendon repair was completed without complication, and all study implants were not touched and remained implanted throughout the procedure.Four months post implantation, at the three-month post-operative visit, the patient reported severe problems with adls, mild pain, dissatisfaction with the knee, and a total rom of 100°.X rays shows no abnormalities.The left knee prepatellar bursa was aspirated again for mild wound drainage.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
PSN FEM PS PPS CCR STD SZ9 L
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23759800
Report Number0001822565-2025-04413
Device Sequence Number18668278
Product Code JWH
UDI-Device Identifier00889024631755
UDI-Public(01)00889024631755(17)330719(10)66045272
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number42-5066-066-01
Device Lot Number66045272
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight89 KG
Patient RaceWhite